MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00555780
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be used to treat a stenosis in the lower colon during a colonoscopy with stent placement procedure performed on (b)(6) 2024.During the procedure, the stent was impossible to deploy.It was noted that the guide catheter was folded.The stent was removed, and the procedure was not completed.No patient complication was reported due to this event.
 
Additional Manufacturer Narrative
Block g2: report source: materiovigilance incident # (b)(4).Block h6: imdrf impact code f1001 captures the reportable event of canceled procedure post sedation.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be used to treat a stenosis in the lower colon during a colonoscopy with stent placement procedure performed on (b)(6) 2024.During the procedure, the stent was impossible to deploy, and it was noted that the guide catheter was folded.The stent was removed, and the procedure was not completed.No patient complication was reported due to this event.
 
Additional Manufacturer Narrative
Block a3b: gender has been updated.Block b5 has been updated.Block g2: report source: materiovigilance incident # (b)(4).Block h6: imdrf impact code f1001 captures the reportable event of canceled procedure post sedation.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be used to treat a stenosis in the lower colon during a colonoscopy with stent placement procedure performed on (b)(6) 2024.During the procedure, the stent was impossible to deploy.It was noted that the guide catheter was folded.The stent was removed, and the procedure was not completed.No patient complication was reported due to this event.Additional information received on january 8, 2025: it was reported that the inner yellow sheath was kinked, preventing the stent from being released.Additional information received on january 22, 2025.It was reported that the stent was implanted to treat a colon cancer.
 
Additional Manufacturer Narrative
Block b5 has been corrected.The additional information received on january 8, 2025, and january 22, 2025, have been included.Block g2: report source: materiovigilance incident # (b)(4).Block h6: imdrf impact code f1001 captures the reportable event of canceled procedure post sedation.
 
Additional Manufacturer Narrative
Block b5 has been corrected.Block g2: report source: materiovigilance incident # (b)(4).Block h6: imdrf impact code f1001 captures the reportable event of canceled procedure post sedation.Block h11: the wallflex enteral stent and delivery system was returned for analysis.Visual inspection found the stent fully covered and undeployed.In addition, the stainless-steel shaft was returned detached and kinked, and the inner sheath was returned kinked.Product analysis confirmed the reported events of stent failure to deploy and inner shaft kinked.The investigation concluded that these events and the additional observed damage of stainless-steel shaft detached and kinked were most likely due to procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician, which could have resulted in these damages noted in the device.Therefore, taking all available information into consideration, the overall root cause of the reported event is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be used to treat a stenosis in the lower colon during a colonic stenting for colon cancer with stent placement procedure performed on (b)(6) 2024.During the procedure, the stent was impossible to deploy.Additionally.It was noted that the inner yellow sheath was kinked, which prevented the stent from being released.As a result, the stent was removed, and the procedure was not completed.No patient complication was reported due to this event.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21026420
Report Number3005099803-2024-06693
Device Sequence Number18387020
Product Code MQR
UDI-Device Identifier08714729902607
UDI-Public08714729902607
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model NumberM00555780
Device Catalogue NumberM00555780
Device Lot Number0034672363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/08/2025
02/06/2025
02/10/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/03/2025
02/06/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown